Alert archive / South Dakota / Special Weather Statements in 2015
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Aug 7, 2015, 7:13 PM CDT for Potter County, South Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 7, 2015, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Aberdeen, SD
County Potter County, SD
The radar
The Aberdeen radar (KABR), 117 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS83 KABR 080013 SPSABR SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 713 PM CDT FRI AUG 7 2015 SDZ016-017-080100- FAULK SD-POTTER SD- 713 PM CDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FAULK AND EASTERN POTTER COUNTIES UNTIL 800 PM CDT... AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GETTYSBURG...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GETTYSBURG...LEBANON...SENECA AND TOLSTOY. LAT...LON 4497 10000 4516 10003 4524 9951 4491 9944 TIME...MOT...LOC 0013Z 267DEG 27KT 4505 9991 $$ PARKIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:26 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 7, 6:26 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 626 PM CDT FRI AUG 7 2015 .UPDATE... ISSUED AT 624 PM CDT FRI AUG 7 2015 SEE UPDATED AVIATION DISCUSSION BELOW. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 244 PM CDT FRI AUG 7 2015 PCPN CHANCES ARE THE MAIN CHALLENGE DURING THE SHORT RANGE FORECAST. FOR TNT WILL MAINTAIN POPS OVER ESPECIALLY THE EASTERN CWA WHERE THE LLJ KICKS IN LATE. THERE COULD BE ISOLD CONVECTION YET EARLY THIS EVENING GIVEN WEAK WAVE MOVING OVER THE AREA SO WILL ALSO KEEP MENTION OF THAT. FOR SATURDAY THROUGH SUNDAY A LOW LEVEL BOUNDARY WILL REMAIN STRETCHED FROM EAST TO WEST ACROSS THE STATE. THIS FRONT WILL LIKELY BE A FOCUS AND HELP TO PRODUCE OCCASIONAL SHOWERS/STORMS...ESPECIALLY SATURDAY NIGHT INTO SUNDAY AS THE SYSTEM CURRENTLY OVER THE WESTERN GREAT BASIN EJECTS ENE ACROSS THE REGION. FOR NOW IT STILL APPEARS THAT THE MAIN AREA OF RAIN WILL FORM OVER THE WESTERN HIGH PLAINS SAT NIGHT AND THEN ADVECT TOWARD CENTRAL/SC SOUTH DAKOTA TOWARD SUNDAY MORNING. FURTHER NORTH A BACK DOOR SFC HIGH WILL START TO MAKE ITS PRESENCE FELT AND SHOULD BEGINNING PUSHING THE LL BOUNDARY SOUTH BY LATE SUNDAY AND SUNDAY NIGHT AS FLOW ALOFT TRANSITIONS FROM WESTERLY TO NORTHWESTERLY. TEMPERATURES ARE EXPECTED TO AVERAGE OUT NEAR NORMAL ALTHOUGH THEY COULD BE A BIT COOLER THAN NORMAL FOR SUNDAY AS SFC HIGH NUDGES IN FROM THE NORTH. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 244 PM CDT FRI AUG 7 2015 DETERMINISTIC ECMWF AND GFS ENSEMBLES AGREE THAT AN UPPER RIDGE WILL BE ANCHORED OVER THE PLAINS STATES THROUGH THE EXTENDED PERIOD...WITH ONLY THE DETERMINISTIC GFS BRINGING A SHORTWAVE ACROSS THE NORTHERN TIER OF THE COUNTRY...SUPPRESSING THE RIDGE AROUND MID WEEK. WILL IGNORE THIS SOLUTION FOR THE TIME BEING AS IT IS TOO DRASTIC AN OUTLIER. THUS...ANTICIPATE A DRY FORECAST. 700MB TEMPERATURES WILL FOLLOW A GRADUAL WARMING TREND...PEAKING BETWEEN +13 AND +16C...OR ABOUT A STANDARD DEVIATION ABOVE CLIMO. THUS...ANTICIPATE SEEING TEMPS SEVERAL DEGREES ABOVE CLIMO FOR MUCH OF NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 624 PM CDT FRI AUG 7 2015 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS MAINLY THE CENTRAL PORTION OF THE COUNTY WARNING AREA THIS EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE REGION TONIGHT AND THROUGH THE DAY SATURDAY...WITH JUST A SMALL CHANCE FOR MORE THUNDERSTORM DEVELOPMENT SATURDAY AFTERNOON. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TDK LONG TERM...CONNELLY AVIATION...PARKIN
Hazardous weather outlook, Aug 7, 4:11 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 411 AM CDT FRI AUG 7 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 411 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE NORTH DAKOTA...SOUTH DAKOTA BORDER TODAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TONIGHT...MAINLY FOR AREAS SOUTH OF HIGHWAY 14. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WHILE THERE WILL BE OFF AND ON CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SD
In the hours before
Special weather statement, Aug 7, 5:18 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 518 PM CDT FRI AUG 7 2015 SDZ016-034-036-072300- SULLY SD-POTTER SD-HYDE SD- 518 PM CDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HYDE...NORTHEASTERN SULLY AND SOUTHEASTERN POTTER COUNTIES UNTIL 600 PM CDT... AT 518 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AGAR...OR 8 MILES NORTHEAST OF ONIDA...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AGAR...COTTONWOOD LAKE NEAR AGAR AND STONE LAKE. LAT...LON 4474 10015 4487 10020 4495 9960 4473 9953 TIME...MOT...LOC 2218Z 264DEG 25KT 4482 10000 PARKIN
Special weather statement, Aug 7, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 713 PM CDT FRI AUG 7 2015 SDZ016-017-080100- FAULK SD-POTTER SD- 713 PM CDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FAULK AND EASTERN POTTER COUNTIES UNTIL 800 PM CDT... AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GETTYSBURG...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GETTYSBURG...LEBANON...SENECA AND TOLSTOY. LAT...LON 4497 10000 4516 10003 4524 9951 4491 9944 TIME...MOT...LOC 0013Z 267DEG 27KT 4505 9991 PARKIN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:16 PM CDT | Special Weather Statement | ABR | Hand | 44 min |
| Aug 7, 7:18 PM CDT | Special Weather Statement | ABR | Hand | 27 min |
| Aug 7, 7:53 PM CDT | Special Weather Statement | ABR | Hand | 37 min |
| Aug 7, 8:48 PM CDT | Special Weather Statement | ABR | Faulk | 42 min |
| Aug 8, 5:31 PM CDT | Special Weather Statement | ABR | Stanley | 29 min |
| Aug 8, 5:38 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 52 min |
| Aug 8, 6:27 PM CDT | Severe Thunderstorm Warning | ABR | Stanley, Sully | 63 min |
Nearby
Special Weather Statements in South Dakota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.